Pennsylvania, 2013

Flash Flooding and Hail in Pennsylvania, June 28, 2013

June 28, 2013 · NWS BGM · 10 events in 3 counties and zones

A low pressure system acted on a moist and unstable airmasss to bring severe thunderstorms to northeast Pennsylvania.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$540,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A low pressure system acted on a moist and unstable airmasss to bring severe thunderstorms to northeast Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 27, 11:34 PM EST, 36 minutes earlier.

Area forecast discussion, Jun 27, 11:34 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1234 AM EDT FRI JUN 28 2013

.SYNOPSIS...
RAIN...POTENTIALLY HEAVY AT TIMES...WILL OVERSPREAD THE REGION
TONIGHT. UNSETTLED WEATHER WILL THEN CONTINUE RIGHT THROUGH THE
WEEKEND AS A SLOW MOVING STORM SYSTEM CONTINUES TO IMPACT THE
AREA.

&&

.NEAR TERM /THROUGH TODAY/...
1230 AM UPDATE...SFC LOW PRES CURRENTLY OVER THE POCONOS WILL
CONTINUE TO LIFT NORTH INTO EASTERN NEW YORK BY DAYBREAK. HEAVY
RAINS HAVE LIFTED NORTH FROM THE WYOMING VALLEY AND PIKE COUNTY
BUT VERY HEAVY RAINFALL RATES WILL CONTINUE FOR THE NEXT SEVERAL
HOURS ACROSS THE WESTERN CATSKILLS AND NORTHERN SUSQUEHANNA
REGION. SEVERAL ACTIVE FLASH FLOOD WARNING ARE IN EFFECT AND MORE
WILL LIKELY BE NECESSARY IN PARTS OF THE WESTERN CATSKILLS.

745 PM UPDATE... MCV/S CONT TO AFFECT THE VICINITY OF THE CWA.
ONE SUCH WV IS PUSHING INTO WRN NY AND ANOTHER ONE IS MVG NORTH
ACRS ERN PA AND CAN BE SEEN ON REGIONAL RADAR MOSAICS. THIS
CAUSING ENTIRE SYSTEM TO CONGEAL INTO HVY RAIN EVENT FOR THE CWA
WITH FLASH FLOODING APPEARING IMMINENT OVRNGT.

AS SFC LOW HEADS OFF TO THE NORTHEAST IT WL DEEPEN THRU MRNG.
THEREFORE STILL LOOKING AT MODERATE TO HVY RAIN TONIGHT WITH
EMBEDDED THUNDER. NUMEROUS BNDRYS LURKING ACRS THE REGION THUS
EXPECT CONTD DVLPMNT THRU MOST OF THE OVRNGT. WL KEEP FLASH FLOOD
WATCH GOING FOR ENTIRE AREA THRU FRIDAY AFTN WITH MORE RAIN TO
COME FM LWR MICHIGAN IN ASSOC WITH MAIN UPR LVL LOW. WL ALLOW
LATER SHIFTS TO DECIDE ON WHETHER TO EXTND FFA THRU FRIDAY.

3 PM UPDATE...
VERY NEAR TERM FCST PERIOD SHAPING UP TO BE EXTREMELY ACTIVE WITH
DUAL FLASH FLOOD AND SEVERE CONCERNS PERSISTING WELL INTO THE
OVERNIGHT HRS. LATEST (QUICK LOOK) SFC ANALYSIS PLACES STATIONARY
FRONT ALONG A IPT...MPO...MGJ LINE WITH DEWPOINTS SOUTH OF THIS
FRONT HOVERING IN THE LOW 70S WITH MIDDLE 60S TO ITS NORTH.
CURRENT LINE OF THINKING IS THAT THIS BOUNDARY WILL HAVE LIMITED
IMPACT ON SEVERE POTENTIAL AS AREAS NORTH OF THE BOUNDARY STILL
SHOWING WEAK TO MODERATE INSTABILITY (1000-1500 J/KG) PER LATEST
SPC MESO PAGE. DEEP LAYER SHEAR APPEARS TO BE INCREASING THIS HR
IN ADVANCE OF A MCV (NOTED ON AFTERNOON VIS IMAGERY) MOVING NORTH
FROM CENTRAL MD THIS HR. IN ADVANCE OF THIS FEATURE...SPC MESO
GRAPHICS SHOW A NORTHWARD LIFTING CORRIDOR OF 30-35KT DEEP LAYER
SHEAR APPROACHING SOUTHERN PORTIONS OF OUR FCST AREA. THAT
SAID...SEVERE POTENTIAL LOOKS TO INCREASE WITHIN THE NEXT FEW
HRS...WITH THE TREAT MAINLY CONFINED TO AREAS IN NORTHEASTERN PA
AND THE FAR SOUTHERN CATSKILLS. AS ALWAYS WITH A LINGERING LOW-
LEVEL BOUNDARY IN PLACE...TRENDS WILL DEFINITELY HAVE TO BE
MONITORED AS THESE FEATURES NOTORIOUSLY ENHANCE LOW-LEVEL SHEAR
AND HELICITY WHICH CAN DRAMATICALLY INCREASE THE SEVERE WX
POTENTIAL ACROSS THESE AREAS. IN ANY EVENT...WE THINK SEVERE TREAT
WILL GRADUALLY COME TO END BY 8-9PM WITH LOSS OF DAYTIME HEATING
WITH FOCUS RAPIDLY TRANSITIONING TO A HYDRO EVENT.

EARLY EVENT REPORTS FROM CENTRAL PA ARE ANYTHING BUT COMFORTING
THIS HR WITH EVENT TOTAL RAINFALL ALREADY ECLIPSING 6" IN SOME
LOCATIONS ACROSS CTP/S FCST AREA. WATER VAPOR IMAGERY OVER THE
PAST FEW HRS HAS SHOWN A GRADUAL SLOWDOWN OF THE UPPER-LEVEL VORT
CENTER CURRENTLY MOVING THROUGH WESTERN PA. AHEAD OF THIS
SYSTEM...LOW-LEVEL WARM AIR ADVECTION CONTINUING TO INCREASE THIS
AFTERNOON AS THE LOWER BRANCH OF A DEVELOPING COUPLED DIRECT JET
CIRCULATION CONTINUES TO STRENGTHEN OVER TIME. 12Z FCST MODELS IN
FAIRLY GOOD AGREEMENT THIS AFTERNOON THAT 850-HPA WINDS WILL
INCREASE TO NEAR 40 KTS BY EARLY EVENING...PROVING MORE THAN
SUFFICIENT TO TRANSPORT AN ANOMALOUSLY TROPICAL AIRMASS NORTHWARD
(PWATS NEAR 2") INTO CENTRAL NY AND NORTHEASTERN PA. QUICK LOOK
AT VARIOUS ISENTROPIC MAPS CLEARLY SHOWS THE AFOREMENTIONED FRONT
EVENTUALLY ROTATING NORTHWEST THROUGH THE EVENING/OVERNIGHT AS
MID-LEVEL WAVE TAKES ON A MORE AND MORE NEGATIVE TILT WITH TIME.
AS THIS OCCURS...MODEL CONSENSUS IS FOR INCREASING ISENTROPIC
ASCENT ALONG THE 295-300K SURFACES WITH BEST UPGLIDE EXPECTED FROM
THE LWR WYOMING VLY NORTHEAST THROUGH POCONOS AND WESTERN
CATSKILLS. AS A RESULT...BEST FLASH FLOOD POTENTIAL APPEARS TO BE
EAST OF THE I-81 CORRIDOR WITH HEAVY EMPHASIS PLACED ON THE
AFOREMENTIONED LOCATIONS...ESPECIALLY AS THE OVERNIGHT HRS
CONTINUE ON. THAT SAID...REMAINDER OF THE FCST AREA IS BY NO MEANS
OUT OF DANGER AS PRECIP RATES OF 2-3"/HR WILL OVERSPREAD A GOOD
MAJORITY OF THE FCST REGION. FOR THESE REASONS...FLASH FLOOD WATCH
WILL REMAIN INTACT AS IS WITH NO CHANGES PLANNED AT THIS TIME. IN
TOTAL...BASIN AVERAGE RAINFALL TOTALS OF 1-2" CERTAINLY APPEAR
LIKELY ACROSS THE ENTIRE FCST AREA...WITH LOCAL AMOUNTS OF 3-5"
POSSIBLE ACROSS AREAS THAT EXPERIENCE ANY TRAINING OF HEAVY RAIN
CENTROIDS. IN SHORT...A VERY BUSY EVENING/OVERNIGHT PERIOD
IS EXPECTED.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
3 PM UPDATE...
VERY UNSETTLED WEATHER TO PERSIST RIGHT THROUGH THE UPCOMING
WEEKEND AS UPPER WAVE CLOSES OFF OVER OUR REGION. HAVE OFFERED
MAINLY SCT POPS DURING THE OVERNIGHT HRS WITH A DIURNAL INCREASE
TO NUMEROUS SHWRS/ISO STORMS DURING THE DAYLIGHT HRS. COOLER
TEMPS EXPECTED TOMORROW AS NORTHWEST FLOW PREVAILS ACROSS THE
REGION ON THE BACKSIDE OF THE FIRST WAVE PROGGED TO MOVE THROUGH
TONIGHT...WITH SLIGHT MODERATION EXPECTED THROUGH THE WEEKEND AS
SOUTHWESTERLY FLOW INCREASE ALOFT AS SYSTEM CLOSES OFF TO OUR
WEST. GENERALLY USED MET/MAV BLEND FOR TEMPS THROUGH THE PERIOD.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
1 PM THU DISC... GLOBAL MODEL/WPC CONSENSUS CONTS TO SUGGEST QUITE AN
AMPLIFIED PATN FOR THIS TIME OF YEAR...WITH A SIG WRN
CONUS/CANADIAN RIDGE...AND ERN CONUS TROUGH. THIS LIKELY SPELLS A
WET PATN FOR NY/PA...WITH A SUSTAINED DEEP SRLY FLOW...AND LIKELY
S/WV IMPULSES RIDING NWD/NEWD UP THE FRONT SIDE OF THE
AFOREMENTIONED TROUGH AXIS. THUS...SCTD-NUMEROUS/LIKELY POPS WILL
BE RETAINED FOR MUCH OF THE PD.

ALTHOUGH MUGGY CONDS ARE FORESEEN...PERSISTENT PCPN SHOULD KEEP
HIGH TEMPS IN THE 70S-LWR 80S EACH DAY.

PREV DISC... 400 AM EDT UPDATE...
PREVIOUS FORECAST IS IN GOOD SHAPE. MINOR CHANGES TO THE TEMPS WERE
MADE. KEPT POPS THE SAME.

EARLIER DISC... 420 PM WED UPDATE... CONCERNS CONTINUE TO RISE
THIS AFTERNOON FOR A POTENTIAL SIGNIFICANT HYDROLOGIC EVENT FOR
PORTIONS OF THE EAST COAST LATE THIS WEEKEND INTO MIDWEEK AS A
STAGNANT NORTH-SOUTH MERIDIONAL FLOW PATTERN TRANSPORTS LARGE
AMOUNTS OF TROPICAL MOISTURE NORTH INTO THE MIDDLE ATLANTIC AND
NEW ENGLAND REGIONS. LATEST 12Z GEFS STANDARDIZED ANOMALY GRAPHICS
CONTINUE TO ADVERTISE AN INCREASINGLY BLOCKY PATTERN WITH VERY
AMPLIFIED HIGH PRESSURE DEVELOPING ACROSS THE INTERMOUNTAIN WEST
WITH ADDITIONAL DOWNSTREAM RIDGING EXPECTED TO STRENGTHEN OVER
TIME ACROSS THE NORTHERN ATLANTIC. AS HAS BEEN ADVERTISED OVER THE
PAST FEW DAYS...VERY DEEP TROUGHING WILL DEVELOP WEST OF OUR
FORECAST REGION WITH THE ASSOCIATED TROUGH AXIS EXPECTED TO EXTEND
WELL SOUTH INTO THE GULF OF MEXICO BY EARLY WEEK. AS AN INDICATION
OF HOW ANOMALOUS THE DEVELOPING PATTERN IS EXPECTED TO BE...LATEST
WPC EXTENDED DISCUSSIONS NOW SPEAKING OF POSSIBLE ALL-TIME RECORD
HIGHS ACROSS PORTIONS OF THE DESERT SOUTHWEST. MEANWHILE FOR AREAS
CLOSER TO US...PWAT ANOMALY GRAPHICS ARRIVING THIS AFTERNOON
SHOWING STRONG TROPICAL MOISTURE CONNECTIONS TO THE SOUTH
ATLANTIC/CARIBBEAN...WITH AN ADDITIONAL COMPONENT EXPECTED TO
ARRIVE FROM THE EAST-CENTRAL PACIFIC. THE CONVERGENCE OF BOTH LOW
/MID-LEVEL AIR STREAMS WILL FUNNEL ITS WAY NORTH WITH TIME
RESULTING IN WIDESPREAD RAIN/POTENTIALLY HEAVY RAIN DEVELOPMENT. A
LITTLE TOO EARLY TO DIVE INTO EXACT DETAILS THIS FAR OUT BUT
CONFIDENCE CONTINUES TO INCREASE THAT FLOODING RAINS ARE POSSIBLE
SOMEWHERE ALONG THE ATLANTIC SEABOARD BEGINNING THIS WEEKEND AND
LASTING THROUGH AT LEAST MIDWEEK. IN ANY EVENT...HAVE CONTINUED
LIKELY POPS THROUGH THE PERIOD AND WILL CONTINUE TO ADVERTISE
HEAVY RAIN POTENTIAL IN THE HWO PRODUCT.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
00Z UPDATE...
MVFR RAIN ACROSS ALL TERMINALS TONIGHT WITH ONLY EMBEDDED
CONVECTION EXPECTED. PLAN TO AMEND TAFS IF -TSRA BECOMES IMMINENT
AT ANY ONE LOCATION. AS RAIN COMES TO AN END AFTER 08Z AND WINDS
BECOME LIGHT, EXPECT IFR RESTRICTIONS AT KITH/KELM/KBGM AND KAVP.
VFR EXPECTED AGAIN AFTER 13Z-15Z FRIDAY THEN DIMINISHING TO MVFR
LATE IN THE FORECAST PERIOD WITH ANOTHER ROUND OF SHOWERS.

OUTLOOK...SAT THROUGH TUE...

SAT THROUGH TUE... OCNL RESTRICTIONS ARE LIKELY EACH DAY...WITH
SHRA/TSRA IN THE VICINITY. THE MOST PERSISTENT RESTRICTIONS MAY
COME BY MON/MON NGT.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ038>040-043-
     044-047-048-072.
NY...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ009-015>018-
     022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...CMG
NEAR TERM...CMG/PVN/RRM
SHORT TERM...CMG
LONG TERM...CMG/KAH/MLJ
AVIATION...PVN
Hazardous weather outlook, Jun 27, 8:31 PM EST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
931 PM EDT THU JUN 27 2013

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-290145-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
931 PM EDT THU JUN 27 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK...THERE WILL BE DAILY
CHANCES FOR SHOWERS AND THUNDERSTORMS...CONTAINING HEAVY
DOWNPOURS. WHERE HEAVIER RAINFALL IS THE MOST PERSISTENT...THERE
WILL BE A HEIGHTENED FLOOD THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAINFALL SPOTTERS
ARE ENCOURAGED TO FORWARD ALL REPORTS TO THE NATIONAL WEATHER
SERVICE IN BINGHAMTON.

PN

In the hours before

Local storm report, Jun 27, 10:31 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1131 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      1 SW NANTICOKE          41.19N  76.01W
06/27/2013                   LUZERNE            PA   FIRE DEPT/RESCUE

            SWIFT WATER RESCUES IN NEWPORT CENTER

0832 PM     HEAVY RAIN       DALLAS                  41.33N  75.97W
06/27/2013  M1.33 INCH       LUZERNE            PA   TRAINED SPOTTER

            FELL IN ONE HOUR

0842 PM     HEAVY RAIN       SUGAR NOTCH             41.19N  75.93W
06/27/2013  M3.40 INCH       LUZERNE            PA   TWITTER

            MATCHES WELL WITH DUAL POL ESTIMATE.

0851 PM     HEAVY RAIN       FORTY FORT              41.29N  75.87W
06/27/2013  M0.55 INCH       LUZERNE            PA   TRAINED SPOTTER

            FELL IN TEN MINUTES

0916 PM     HEAVY RAIN       HARVEYS LAKE            41.36N  76.03W
06/27/2013  M1.50 INCH       LUZERNE            PA   TRAINED SPOTTER

            FELL IN ONE AND A HALF HOURS

0928 PM     FLASH FLOOD      KINGSTON                41.26N  75.89W
06/27/2013                   LUZERNE            PA   PUBLIC

            WATER UP TO BETWEEN THE BUMPER AND TAIL LIGHTS OF CARS.
            CARS STUCK IN WATER.

0945 PM     HEAVY RAIN       TOWANDA                 41.77N  76.45W
06/27/2013  M1.00 INCH       BRADFORD           PA   CO-OP OBSERVER

            FELL IN 20 MINUTES

0952 PM     FLOOD            BINGHAMTON              42.10N  75.91W
06/27/2013                   BROOME             NY   PUBLIC

            MUDSLIDE ON PROSPECT STREET

1002 PM     HEAVY RAIN       FORTY FORT              41.29N  75.87W
06/27/2013  M2.96 INCH       LUZERNE            PA   PUBLIC

            FELL IN A LITTLE OVER TWO AND A HALF HOURS

1105 PM     FLASH FLOOD      SCRANTON                41.40N  75.67W
06/27/2013                   LACKAWANNA         PA   PUBLIC

            GREEN RIDGE STREET AND ELECTRIC STREET CLOSED

1109 PM     FLASH FLOOD      COLUMBUS                42.68N  75.37W
06/27/2013                   CHENANGO           NY   EMERGENCY MNGR

            MULTIPLE ROAD CLOSURES AND WASHOUTS ACROSS THE AREA.
            ALSO...MULTIPLE ROAD CLOSURES AND WASHOUTS IN THE TOWN
            OF SHERBURNE. STATE HIGHWAY 80 EAST OF SHERBURNE IS
            CLOSED DUE TO FLOODING.

1117 PM     HEAVY RAIN       STERLING                41.33N  75.40W
06/27/2013  M2.66 INCH       WAYNE              PA   PUBLIC

            FELL IN THE PAST TWO HOURS

1125 PM     FLASH FLOOD      DALLAS                  41.33N  75.97W
06/27/2013                   LUZERNE            PA   PUBLIC

            4 TO 5 FEET OF WATER ON REESE STREET

&&

BLL
Local storm report, Jun 27, 10:58 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1158 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     FLASH FLOOD      SHERBURNE               42.68N  75.50W
06/27/2013                   CHENANGO           NY   EMERGENCY MNGR

            NUMEROUS ROADS IN SHERBURNE UNDERWATER AND WASHED OUT

&&

PN
Local storm report, Jun 27, 11:25 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1225 AM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HEAVY RAIN       STERLING                41.33N  75.40W
06/27/2013  M2.66 INCH       WAYNE              PA   TRAINED SPOTTER

            2 HOUR TOTAL. COCORAHS.

&&

BLL
Local storm report, Jun 27, 11:50 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1250 AM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 AM     HEAVY RAIN       JESSUP                  41.46N  75.55W
06/28/2013  M2.66 INCH       LACKAWANNA         PA   TRAINED SPOTTER

            COCORAHS. NUMEROUS BASEMENTS AND ROADWAYS FLOODED.

&&

BLL
Local storm report, Jun 27, 11:57 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1257 AM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     FLOOD            WAYMART                 41.59N  75.41W
06/28/2013                   WAYNE              PA   PUBLIC

            REPORT OF FLOODING ON CARBONDALE ROAD IN WAYMART

&&

BLL
Local storm report, Jun 28, 12:02 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
102 AM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     FLASH FLOOD      SHERBURNE               42.68N  75.50W
06/28/2013                   CHENANGO           NY   EMERGENCY MNGR

            EVACUATION UNDERWAY FOR SOUTH END OF SHERBURNE. STATE
            HIGHWAYS 12 AND 80 ARE CLOSED DUE TO FLOODING.

&&

BLL

The radar

The Binghamton radar (KBGM), 75 km away, was scanning. The volume nearest the first event began at 05:07 UTC.

Open the radar archive at this moment

Event by event

8 flash flood, 2 hail. Local standard time, as filed.

Flash Flood, Wayne

When
June 28, 12:10 AM EST to 2:45 AM EST
Where
Wayne County, 4 mi S of Pleasant Mt to 1.05 mi SSW of Whites Vly
Cause
Heavy Rain
Property damage
$20,000
Reported by
Public
Coordinates
41.672, -75.420

Several un-named creeks were out of their banks. Arnes Road bridge was washed out.

Flash Flood, Wayne

When
June 28, 12:13 AM EST to 2:45 AM EST
Where
Wayne County, 0.55 mi ESE of Belmont Corner to 1.12 mi E of Pleasant Mt
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
41.726, -75.441

Multiple road closures as a result of water and large rocks covering many roads in the area.

Flash Flood, Wayne

When
June 28, 12:13 AM EST to 2:45 AM EST
Where
Wayne County, 0.94 mi SSW of Waymart to 1.15 mi ESE of Waymart
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
41.567, -75.426

Multiple road closures across the borough due to water and large rocks covering the roads.

Flash Flood, Susquehanna

When
June 28, 2:24 AM EST to 3:00 AM EST
Where
Susquehanna County, 0.58 mi N of Ararat to 0.94 mi SSE of Ararat
Cause
Heavy Rain
Property damage
$100,000
Reported by
Public
Coordinates
41.838, -75.519

A dirt road was washed out, and a bridge collapsed due to severe flash flooding. Other roads in the township were impassable with flowing water.

Flash Flood, Susquehanna

When
June 28, 2:45 AM EST to 7:00 AM EST
Where
Susquehanna County, 1.75 mi N of Starruca to 3.1 mi S of Starruca
Cause
Heavy Rain
Property damage
$150,000
Reported by
911 Call Center
Coordinates
41.925, -75.481

Major flash flooding of the Starrucca and Shadigee creeks caused a house to collapse and fall into the Starrucca Creek.

Flash Flood, Wayne

When
June 28, 3:12 AM EST to 8:30 AM EST
Where
Wayne County, Starlight to 1.04 mi WNW of Starlight
Cause
Heavy Rain
Property damage
$150,000
Reported by
Public
Coordinates
41.900, -75.330

Flash flooding was occurring on the Shehawken Creek with many roads and properties flooded in the township.

Flash Flood, Wayne

When
June 28, 5:30 AM EST to 8:30 AM EST
Where
Wayne County, 1 mi SSW of Equinunk to 0.32 mi SSW of Equinunk
Cause
Heavy Rain
Property damage
$75,000
Reported by
Public
Coordinates
41.837, -75.227

Equinunk Creek was over its banks and flooding Equinunk Creek Road in several places. Two bridges were underwater.

Flash Flood, Wayne

When
June 28, 7:45 AM EST to 8:30 AM EST
Where
Wayne County, Starlight to 1.12 mi SE of Starlight
Cause
Heavy Rain
Property damage
$25,000
Reported by
Public
Coordinates
41.900, -75.330

Portions of Winterdale Road were washed out by flash flooding. Shoulders and guard rails of the road were gone.

Hail, Bradford

When
June 28, 3:15 PM EST
Where
Bradford County, 0.86 mi SE of South Waverly
Measured
0.88 in hail
Reported by
Public
Coordinates
41.990, -76.520

Hail, Bradford

When
June 28, 3:20 PM EST
Where
Bradford County, Litchfield
Measured
1 in hail
Reported by
Public
Coordinates
41.970, -76.430

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452035, 452037, 452039, 452048, 452055, 452057, 452059, 452060, 449760, 449761.